Alert archive / Iowa / Heat Advisories in 2012
Heat Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Jul 2, 2012, 3:08 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jul 3, 2012, 11:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:08 PM CDT (20:08 UTC)
- In effect from
- Jul 3, 2012, 11:00 AM CDT
- Expired
- Jul 4, 2012, 3:23 AM CDT
- In force
- 16 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS73 KDVN 022008 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 PM CDT MON JUL 2 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .A LARGE DOME OF HOT AND HUMID AIR OVER THE CENTRAL UNITED STATES WILL REMAIN IN PLACE THROUGH THE WEEK. TEMPERATURES WELL INTO THE 90S COMBINED WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S WILL RESULT IN HEAT INDICES ABOVE 100 DEGREES DURING THE DAY. HEAT INDICES AT NIGHT MAY HAVE TROUBLE FALLING BELOW 80. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030615- /O.NEW.KDVN.HT.Y.0004.120703T1600Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 308 PM CDT MON JUL 2 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 7 AM CDT SATURDAY. * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES IN THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES OVER 100 DURING THE DAY. HEAT INDEX VALUES MAY HAVE TROUBLE DROPPING BELOW 80 AT NIGHT. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
6 follow-up statements
636 WWUS73 KDVN 030437 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1137 PM CDT MON JUL 2 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL REACH ABOVE 100 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP TO AROUND 80. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-032100- /O.CON.KDVN.HT.Y.0004.120703T1600Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1137 PM CDT MON JUL 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 7 AM CDT SATURDAY... * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES OVER 100 DURING THE DAYS. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP TO AROUND 80. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ STOFLET
000 WWUS73 KDVN 030832 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CDT TUE JUL 3 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL REACH ABOVE 100 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP INTO THE UPPER 70S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031845- /O.CON.KDVN.HT.Y.0004.120703T1600Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 332 AM CDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM CDT SATURDAY... * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES OVER 100 DURING THE DAYTIME. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP INTO THE UPPER 70S. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
614 WWUS73 KDVN 031545 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1045 AM CDT TUE JUL 3 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL REACH ABOVE 100 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP INTO THE UPPER 70S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040145- /O.CON.KDVN.HT.Y.0004.120703T1600Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1045 AM CDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES OVER 100 DURING THE DAYTIME. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP INTO THE UPPER 70S. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
883 WWUS73 KDVN 032029 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 329 PM CDT TUE JUL 3 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL REACH ABOVE 100 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP INTO THE UPPER 70S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040630- /O.CON.KDVN.HT.Y.0004.000000T0000Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 329 PM CDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES OVER 100 DURING THE DAYTIME. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP INTO THE UPPER 70S. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
489 WWUS73 KDVN 040155 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 855 PM CDT TUE JUL 3 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL REACH WELL ABOVE 100 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP INTO THE UPPER 70S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041200- /O.CON.KDVN.HT.Y.0004.000000T0000Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 855 PM CDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * TIMING...STARTING LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES WELL OVER 100 DURING THE DAYTIME. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP INTO THE UPPER 70S. * IMPACTS...THE AFFECTS OF HEAT ARE CUMULATIVE OVER TIME. THE POSSIBILITY DOES EXIST THAT THIS HEAT ADVISORY MAY TRANSITION INTO AN EXCESSIVE HEAT WARNING LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY IS EXPECTED. THIS COMBINATION WILL LEAD TO POSSIBLE HEAT ILLNESSES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
882 WWUS73 KDVN 040823 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 AM CDT WED JUL 4 2012 ...AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS EXPECTED... .HOT AND HUMID AIR WILL REMAIN OVER THE CENTRAL UNITED STATES THROUGH THE WEEK. DAYTIME HEAT INDICES WILL RISE TO AROUND 105 DEGREES...AND HEAT INDICES AT NIGHT MAY ONLY DROP INTO THE UPPER 70S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041830- /O.UPG.KDVN.HT.Y.0004.000000T0000Z-120707T1200Z/ /O.NEW.KDVN.EH.W.0001.120704T0823Z-120707T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 323 AM CDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TIMING...CONTINUING THROUGH EARLY SATURDAY MORNING. * HEAT INDEX/TEMPERATURE...HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. THESE TEMPERATURES COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 105 DURING THE DAYTIME. THERE WILL BE LITTLE RELIEF AT NIGHT AS HEAT INDEX VALUES ONLY DROP INTO THE UPPER 70S. * IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE OVER TIME. HEAT RELATED ILLNESSES ARE LIKELY UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES AND HIGH HUMIDITY WILL OCCUR. THIS COMBINATION WILL LEAD TO A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jul 2, 12:22 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 2, 12:22 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1222 PM CDT MON JUL 2 2012 .AVIATION... MAINLY VFR WX SHOULD BE SEEN THROUGH 00Z/04 WITH POSSIBLY HIGH DENSITY ALTITUDES IN THE 18Z-00Z TIME FRAME ON BOTH THE 2ND AND 3RD. HIGH MOISTURE LEVELS MAY RESULT IN MVFR VSBYS AROUND SUNRISE ON THE 3RD. ..08.. && .PREV DISCUSSION... /ISSUED 1057 AM CDT MON JUL 2 2012/ UPDATE... TEMPERATURES CONTINUE TO CLIMB AND THE FCST HAS BEEN TWEAKED SLIGHTLY TO GO WITH SLIGHTLY HIGHER MAX TEMPERATURES. ADJUSTING THE MAX TEMPERATURES AND DEW POINTS FOR THE REMAINDER OF THE DAY DOES PLACE HEAT INDICES AT OR A LITTLE OVER 100. CAREFUL MONITORING OF THE HEAT INDEXES WILL BE DONE THIS AFTERNOON. AN SPS HAS BEEN ISSUED REGARDING HEAT INDEXES OF REACHING OR EXCEEDING 100. A HEADLINE FOR HEAT MIGHT BE ISSUED IF DEW POINTS DO NOT COME DOWN OR TEMPERATURES CLIMB HIGHER THAN WHAT IS CURRENTLY FCST. ..08.. PREV DISCUSSION... /ISSUED 331 AM CDT MON JUL 2 2012/ SYNOPSIS... ANOTHER COMPLICATED WEATHER SET UP THIS MORNING. A FAIRLY SLOW MOVING WARM FRONT IS NOW EXTENDED FROM NORTH DAKOTA ACROSS MINNESOTA AND INTO SOUTHERN WISCONSIN...JUST NORTH OF THE FORECAST AREA. WE ARE IN THE WARM MOIST ATMOSPHERE TO ITS SOUTH...WITH WIDESPREAD TEMPERATURES IN THE 70S WITH DEWPOINTS IN THE UPPER 60S AND LOW 70S. SOME MID LEVEL AC IS APPARENT ON IR SATELLITE IMAGERY...BUT LITTLE HAS COME OF IT. A RELATIVELY WEAK LOW LEVEL JET IS APPARENT IN THE PROFILER DATA EXTENDING FROM OKLAHOMA ACROSS KANSAS AND UP INTO NEBRASKA...BUT IT SEEMS TO WEAKEN THERE AND MAY NOT IMPINGE UPON THE LOW LEVEL FRONT STRONGLY ENOUGH TO GENERATE STORMS ALONG IT. IN FACT...THE REGIONAL RADARS ARE RELATIVELY QUIET AS OF 3 AM THIS MORNING. LE SHORT TERM...TODAY AND TONIGHT... TODAY I ANTICIPATE A HOT AND SUNNY DAY. SOME CONVECTION MAY GET GOING IN THE VICINITY OF THE BOUNDARY TO OUR NORTH...BUT EXPECT THAT WE WILL BE WEAKLY CAPPED ALOFT AND THIS SHOULD SUPPRESS CONVECTION OVER OUR AREA. DO HAVE SOME SLIGHT CHANCE POPS FOR OUR NORTHEAST IN CASE THAT CONVECTION DRIFTS INTO THE CWA. TEMPERATURES...DEWPOINTS AND RESULTING HEAT INDEX VALUES ARE THE MAIN CONCERN TODAY. THE PAST COUPLE DAYS THE NAM/MET GUIDANCE HAS BEEN TOO HOT BY SEVERAL DEGREES...THE GFS RAW GUIDANCE HAS BEEN TOO COOL...BUT THE MAV GUIDANCE HAS BEEN BETTER. THUS...HAVE GONE JUST A COUPLE DEGREES WARMER THAN YESTERDAY TO ACCOUNT FOR THE LONGER PERIOD OF SUNSHINE AND HEATING. GUIDANCE HAS ALSO BEEN STRUGGLING WITH DEWPOINTS. FOR NOW HAVE PLACED MAINLY LOW 70S NEAR THE BOUNDARY...WITH LOWER VALUES IN THE UPPER 60S TO THE SOUTH. THIS TO PRODUCE MAXIMUM HEAT INDICES ACROSS MOST OF THE AREA IN THE 90S TO NEAR 100 FOR JUST A COUPLE HOURS IN THE AFTERNOON. FOR NOW IT DOES NOT APPEAR TO BE WIDESPREAD ENOUGH OR FOR A LONG ENOUGH DURATION TO WARRANT AN ADVISORY...BUT THIS CAN BE RECONSIDERED IF TEMPERATURES AND OR DEWPOINTS COME IN WARMER. TONIGHT TO BE WARM AND HUMID...MUCH LIKE THE CURRENT PERIOD WITH TEMPERATURES FALLING INTO THE LOW 70S NEARLY EVERYWHERE. WITH THE FRONT REMAINING NORTH OF THE AREA AND WITH LITTLE OR NO TRIGGER...HAVE REMOVED ALL MENTION OF PRECIP FROM THE FORECAST...THOUGH IT MAY BE ONGOING OVER WISCONSIN OR NORTHEAST ILLINOIS OVERNIGHT. LE LONG TERM...TUESDAY THROUGH SUNDAY... FORECAST FOCUS ON THE NEED FOR HEAT HEADLINES THIS PERIOD AND WHEN THE HEAT WAVE BREAKS. FOR THE MOST PART THIS IS A DRY FORECAST. TUESDAY THROUGH FRIDAY...HEAT DOME WILL BE OVER THE MIDWEST WITH OPERATIONAL MODELS SUGGESTING THE BULK OF THE MCS ACTIVITY WILL BE WELL TO OUR NORTH. HOWEVER CAN NOT RULE OUT CLOUD COVER SNEAKING INTO THE CWA FROM AN MCS THAT WOULD PLAY A ROLE IN TEMPERATURES. BUT DIFFICULT TO DETERMINE THIS FAR IN ADVANCE. SO ASSUMING FULL SUNSHINE WITH THE HEAT DOME AND A CAPPED ATMOSPHERE HOT AND HUMID CONDITIONS EXPECTED THROUGH THE WEEK. WILL FORECAST MAX TEMPS IN THE MID TO UPPER 90S AT MOST LOCATIONS WITH MIN TEMPS IN THE MID TO UPPER 70S. THIS PUTS HEAT INDEX VALUES ABOVE 105 FOR AT LEAST A COUPLE OF DAYS. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BE NEEDED WHICH CAN BE PRECEDED BY A HEAT WATCH. LATER SHIFTS CAN DECIDE. HEAT INDEX VALUES WILL ALSO BE DETERMINED BY HOW HIGH THE DEW POINTS GET AND HOW MUCH MIXING OCCURS. RIGHT NOW WILL FORECAST THE HIGHEST DEW POINTS IN THE LOWER 70S. FRIDAY NIGHT THROUGH THIS WEEKEND...THE BIG QUESTION IS WHEN DOES RELIEF FROM THIS HEAT WAVE COME. THE GFS HAS BEEN CONSISTENT IN FLATTENING THE RIDGE AND DROPPING A COLD FRONT INTO THE CWA ALREADY BY FRIDAY NIGHT. THIS FRONT WILL BE ACCOMPANIED BY AT LEAST SCATTERED THUNDERSTORMS WITH THE FRONT ALREADY SOUTH OF THE CWA BY SUNDAY. THIS OCCURS DUE TO HIGH PRESSURE BUILDING INTO THE GREAT LAKES. ON THE OTHER HAND THE ECM IS CONSISTENT IN KEEPING THE HEAT DOME IN PLACE THROUGH THE ENTIRE WEEKEND. THIS MODEL FINALLY DROPS THE COLD FRONT ACROSS THE CWA SUNDAY NIGHT OR MONDAY. THE ALLBLEND KEEPS MAX TEMPS IN THE 90S ON SATURDAY WITH SOME 80S IN OUR NORTH ON SUNDAY. THE GEM IS SIMILAR TO THE ECM. HOPEFULLY THE MODEL DIFFERENCES WILL GET RESOLVED AS THE WEEK PROGRESSES. HAASE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jul 2, 4:08 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 408 AM CDT MON JUL 2 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 408 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AFTERNOON TEMPERATURES WILL SOAR INTO THE LOWER TO MID 90S OVER MUCH OF THE OUTLOOK AREA. HEAT INDEX VALUES MAY BRIEFLY RISE TO NEAR OR JUST ABOVE 100 THIS AFTERNOON. KEEP UPDATED ON THE LATEST STATEMENTS DURING THIS HOT AND HUMID PERIOD...AS A HEAT ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MUCH OF THE WEEK AND INTO THE WEEKEND. AFTERNOON MAXIMUM TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S WITH MINIMUM TEMPERATURES IN THE MID TO UPPER 70S. COMBINED WITH HIGH HUMIDITY THE HEAT INDEX VALUES SHOULD RISE TO 100 TO 110 DURING THE AFTERNOON AND EVENING HOURS. HEAT ADVISORIES OR WARNINGS MAY NEED TO BE ISSUED FOR THIS UPCOMING DANGEROUS HEAT WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LE/HAASE
In the hours before
Special weather statement, Jul 2, 10:51 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1051 AM CDT MON JUL 2 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-022200- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1051 AM CDT MON JUL 2 2012 ...HEAT INDEXES TO BE AROUND 100 TODAY... HOT AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA TODAY. HEAT INDEXES LATE THIS MORNING AND AFTERNOON WILL APPROACH AND MAY EXCEED 100 DEGREES. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE HEAT OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS...PREFERABLY WATER...TO AVOID DEHYDRATION.
Nearby
Heat Advisories in Iowa, 2012Heat Advisories in Illinois, 2012Heat Advisories in Missouri, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.